Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 28, NWS Las Vegas, NV

September 16, 20134 counties in Nevada; Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Sep 16, 2013, 2:37 PM PDT for 4 counties in Nevada; Inyo County, California. It took effect at Sep 17, 2013, 12:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2013, 2:37 PM PDT (21:37 UTC)
In effect from
Sep 17, 2013, 12:00 PM PDT
Expired
Sep 17, 2013, 9:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
2951 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS75 KVEF 162137
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 PM PDT MON SEP 16 2013

...GUSTY WINDS TO FORM OVER PORTIONS OF THE AREA TUESDAY AFTERNOON
AND EVENING...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST ON
TUESDAY WILL BRING INCREASED WINDS TO PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA TUESDAY
AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED OVER THE
CENTRAL PORTION OF NYE AND LINCOLN COUNTIES. HOWEVER BRIEF DOWNSLOPE
WINDS MAY ALSO BE SEEN LATE TUESDAY AFTERNOON AND EVENING ALONG THE
EAST SIDE OF THE AREA MOUNTAINS.


NVZ014-015-171200-
/O.NEW.KVEF.WI.Y.0028.130917T1900Z-130918T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
237 PM PDT MON SEP 16 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR MAINLY CENTRAL NYE AND LINCOLN COUNTIES...WHICH IS IN
EFFECT FROM NOON TO 9 PM PDT TUESDAY.

* WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 15
  AND 25 MPH WITH GUSTS TO NEAR 45 MPH.

* TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING WITH THE
  STRONGEST WINDS EXPECTED TUESDAY AFTERNOON THROUGH EARLY TUESDAY 
  EVENING.

* LOCATIONS: RACHEL...CALIENTE...AND PIOCHE. AS WELL AS HIGHWAY 95
  THROUGH CENTRAL NYE COUNTY AND HIGHWAY 93 THROUGH LINCOLN COUNTY.

* IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE
  ENCOUNTERED...WHILE LOOSE OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
812 
WWUS75 KVEF 170928
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
228 AM PDT TUE SEP 17 2013

...GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING IN PORTIONS OF
THE AREA...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST ON
TODAY INTO TONIGHT WILL RESULT IN GUSTY WINDS ACROSS PORTIONS OF
SOUTHERN NEVADA THIS AFTERNOON AND EVENING. 

NVZ019-171900-
/O.EXB.KVEF.WI.Y.0028.130918T0000Z-130918T0900Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
228 AM PDT TUE SEP 17 2013

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY.

* WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 20
  AND 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING WITH THE STRONGEST WINDS
  EXPECTED BETWEEN 7 PM AND MIDNIGHT BEFORE WINDS START TO DECREASE.

* LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON...SPRING
  MOUNTAIN RANCH STATE PARK

* IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE
  ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ014-015-171900-
/O.CON.KVEF.WI.Y.0028.130917T1900Z-130918T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
228 AM PDT TUE SEP 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 15 
  AND 25 MPH WITH GUSTS TO NEAR 45 MPH. 

* TIMING: WINDS WILL INCREASE LATE THIS MORNING WITH THE STRONGEST
  WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING.

* LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...
  RACHEL...BEATTY...GOLDFIELD...SILVER PEAK...DYER 

* IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE
  ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI
040 
WWUS75 KVEF 170955 CCA
NPWVEF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
252 AM PDT TUE SEP 17 2013

...GUSTY WINDS EXPECTED THIS AFTERNOON AND EVENING IN PORTIONS OF
THE AREA...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST TODAY
INTO TONIGHT WILL RESULT IN GUSTY WINDS ACROSS PORTIONS OF SOUTHERN
NEVADA THIS AFTERNOON AND EVENING.

NVZ019-171945-
/O.EXB.KVEF.WI.Y.0028.130918T0000Z-130918T0900Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
252 AM PDT TUE SEP 17 2013

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON...WHICH
IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT WEDNESDAY.

* WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 20
  AND 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING WITH THE STRONGEST WINDS
  EXPECTED BETWEEN 7 PM AND MIDNIGHT BEFORE WINDS START TO DECREASE.

* LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON...SPRING
  MOUNTAIN RANCH STATE PARK

* IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE
  ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ014-015-171945-
/O.COR.KVEF.WI.Y.0028.130917T1900Z-130918T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
252 AM PDT TUE SEP 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR MAINLY CENTRAL NYE AND LINCOLN COUNTIES.

* WINDS: SOUTHWEST WINDS 10 TO 15 MPH WILL INCREASE TO BETWEEN 15 
  AND 25 MPH WITH GUSTS TO NEAR 45 MPH. 

* TIMING: WINDS WILL INCREASE LATE THIS MORNING WITH THE STRONGEST
  WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING.

* LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL.

* IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE
  ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI
388 
WWUS75 KVEF 171929
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1229 PM PDT TUE SEP 17 2013

...GUSTY WINDS THROUGH THROUGH THIS EVENING ACROSS PORTIONS OF THE
AREA...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST WILL
RESULT IN GUSTY WINDS ACROSS PORTIONS OF SOUTHERN NEVADA INTO THIS
EVENING.

NVZ014-015-180400-
/O.CON.KVEF.WI.Y.0028.000000T0000Z-130918T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
1229 PM PDT TUE SEP 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
MAINLY CENTRAL NYE AND LINCOLN COUNTIES.

* WINDS: SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR
  45 MPH. LOCALLY HIGHER GUSTS POSSIBLE.

* TIMING: THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH
  EARLY THIS EVENING.

* LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL.

* IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE 
  ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ019-180400-
/O.CON.KVEF.WI.Y.0028.130918T0000Z-130918T0900Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
1229 PM PDT TUE SEP 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
PDT WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON.

* WINDS: SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 40 TO
  50 MPH.

* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON WITH THE
  STRONGEST WINDS EXPECTED BETWEEN 7 PM AND MIDNIGHT BEFORE WINDS
  START TO DECREASE.

* LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON...
  SPRING MOUNTAIN RANCH STATE PARK

* IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE 
  ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
631 
WWUS75 KVEF 172137
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 PM PDT TUE SEP 17 2013

...GUSTY WINDS THROUGH THROUGH THIS EVENING ACROSS PORTIONS OF THE
AREA...

CAZ519-180400-
/O.EXB.KVEF.WI.Y.0028.130917T2300Z-130918T0400Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
237 PM PDT TUE SEP 17 2013

...WIND ADVISORY IN EFFECT FROM 4 PM PDT THIS AFTERNOON UNTIL 9 PM
PDT THIS EVENING ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY ABOVE 5000 FEET FOR THE EASTERN SIERRA SLOPES...WHICH IS
IN EFFECT FROM 4 PM PDT THIS AFTERNOON UNTIL 9 PM PDT THIS EVENING.

* WINDS: SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF UP TO
  55 MPH.

* TIMING: WINDS WILL INCREASE AROUND 4 PM THIS AFTERNOON WITH THE
  STRONGEST WINDS EXPECTED BETWEEN 5 AND 7 PM BELOW CANYON OPENINGS. 

* LOCATIONS: THE EASTERN SIERRA SLOPES.

* IMPACTS: LOOSE OBJECTS MAY BE BLOWN AROUND AND MINOR DAMAGE TO
  SMALL TREE LIMBS IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ019-180545-
/O.EXT.KVEF.WI.Y.0028.130917T2137Z-130918T0900Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
237 PM PDT TUE SEP 17 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY FOR THE
SPRING MOUNTAINS INCLUDING RED ROCK CANYON.

* WINDS: SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 40 TO 
  50 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE.

* TIMING: GUSTY WINDS WILL CONTINUE WITH THE STRONGEST WINDS
  EXPECTED BETWEEN 7 PM AND MIDNIGHT BEFORE DECREASING.

* LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON... 
  SPRING MOUNTAIN RANCH STATE PARK

* IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE 
  ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ014-015-180400-
/O.CON.KVEF.WI.Y.0028.000000T0000Z-130918T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
237 PM PDT TUE SEP 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
MAINLY CENTRAL NYE AND LINCOLN COUNTIES.

* WINDS: SOUTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 
  45 MPH. LOCALLY HIGHER GUSTS POSSIBLE. 

* TIMING: GUSTY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH EARLY
  THIS EVENING.

* LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL.

* IMPACTS: STRONG CROSSWINDS ON THE AREAS ROADWAYS MAY BE 
  ENCOUNTERED. LOOSE OBJECTS MAY BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
850 
WWUS75 KVEF 180352
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
852 PM PDT TUE SEP 17 2013

...WIND ADVISORIES HAVE BEEN CANCELLED OR WILL EXPIRE AT 9 PM...

WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING...THEREFORE ALL
WIND ADVISORIES IN EFFECT FOR SOUTHERN NEVADA AND SOUTHEAST
CALIFORNIA WILL EXPIRE OR HAVE BEEN CANCELLED.

NVZ019-180500-
/O.CAN.KVEF.WI.Y.0028.000000T0000Z-130918T0900Z/
SPRING MOUNTAINS-RED ROCK CANYON-
852 PM PDT TUE SEP 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. WINDS
HAVE DECREASED SIGNIFICANTLY ACROSS THE AREA THIS EVENING AND WERE
WELL BELOW ADVISORY CRITERIA AT THIS TIME. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

NVZ014-015-180500-
/O.EXP.KVEF.WI.Y.0028.000000T0000Z-130918T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
852 PM PDT TUE SEP 17 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS HAVE DECREASED AND DROPPED BELOW ADVISORY CRITERIA ACROSS
SOUTH-CENTRAL NEVADA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE. 

$$

CAZ519-180500-
/O.EXP.KVEF.WI.Y.0028.000000T0000Z-130918T0400Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
852 PM PDT TUE SEP 17 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING ABOVE
5000 FEET...

THE WIND ADVISORY ABOVE 5000 FEET WILL EXPIRE AT 9 PM PDT THIS
EVENING. 

WINDS HAVE DECREASED IN THE EASTERN SLOPES OF THE SOUTHERN SIERRA
NEVADA THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE. 

$$

STACHELSKI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 16, 2:20 PM PDT, 17 minutes earlier.

Area forecast discussion, Sep 16, 2:20 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 PM PDT MON SEP 16 2013

.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN NEVADA WILL
BRING BREEZY TO LOCALLY WINDY CONDITIONS TO THE AREA ON TUESDAY AND
RESULT IN COOLER TEMPERATURES BY WEDNESDAY. ANOTHER STORM MAY BRING
MORE WINDS TO THE AREA BY THE WEEKEND WITH TEMPERATURES DROPPING TO
BELOW NORMAL.
&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...A SHORT WAVE TROUGH OFF
THE PACIFIC NORTHWEST COAST WILL SHIFT EAST ON TUESDAY AND CROSS
OVER MAINLY NORTHERN/CENTRAL NEVADA BY WEDNESDAY MORNING. AS THIS
TROUGH TRANSITIONS ACROSS THE REGION IT WILL COMPLETE THE DRYING
PROCESS ACROSS THE EASTERN PORTION OF THE CWA...BUT WILL ALSO ALLOW
FOR INCREASED WINDS TO FORM ON TUESDAY. THE STRONGEST WINDS WILL BE
ACROSS CENTRAL NYE AND LINCOLN COUNTIES WHERE WIND GUSTS TO OVER 40
MPH WILL BE LIKELY DURING THE AFTERNOON AND EVENING AND WILL ISSUE A
WIND ADVISORY FOR THIS AREA WITH THIS PACKAGE. AT THE SAME TIME...A
WEAK DOWNSLOPE SIGNATURE IS FORECAST ON THE EAST SIDE OF THE
SOUTHERN SIERRA/SPRING MOUNTAINS OF SOUTHERN NEVADA WITH GUSTS TO 40
MPH POSSIBLE IN THESE AREAS TOO. HOWEVER THE DURATION OF THE GUSTS
SHOULD BE FAIRLY SHORT AND WILL HOLD OFF AN ANY ADVISORIES. BY
WEDNESDAY THE TROUGH WILL HAVE LIFTED TO THE EAST WITH WEAKER
SOUTHWEST TO WEST FLOW OVER THE REGION RESULTING IN LESS WINDS.
TEMPERATURES WILL BE ABOVE NORMAL ON TUESDAY...INCREASED
MIXING/FAIRLY HIGH HEIGHTS/ THICKNESS ESPECIALLY OVER THE SOUTH AND
EAST PORTIONS...BUT WITH THE TROUGH PASSAGE LOOK FOR TEMPERATURES
COOLING TO NEAR OR SLIGHTLY BELOW NORMAL ON WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...WEAK HIGH PRESSURE
OVER THE REGION THURSDAY WILL BE PUSHED EAST BY A FAIRLY DEEP TROUGH
APPROACHING THE WEST COAST. THE INCREASING SOUTHWEST FLOW AHEAD OF
THE TROUGH WILL BRING WARMER TEMPERATURES TO THE REGION ALONG WITH
WIDESPREAD BREEZY CONDITIONS ON FRIDAY. WINDS ARE EXPECTED TO
INCREASE EVEN MORE OVER THE WEEKEND AS THE TROUGH BEGINS TO MOVE
INLAND. BOTH THE GFS AND ECMWF ARE IN DECENT AGREEMENT WITH THE
TIMING OF THIS SYSTEM...BUT THE ECMWF HAS BEEN MUCH DEEPER THAN THE
GFS WHICH KEEPS MOST OF THE ENERGY NORTH. HAVE ELECTED TO LEAN MORE
TOWARD THE ECMWF DUE TO ITS CONSISTENCY. WITH THAT SAID...SATURDAY
LOOKS TO BE THE WINDIEST DAY WITH WIDESPREAD WINDY CONDITIONS ALONG
WITH THE POTENTIAL FOR WIND ADVISORIES. A COLD FRONT IS THEN
FORECAST TO MOVE THROUGH THE AREA SATURDAY NIGHT BRINGING GUSTY
NORTHWEST WINDS ALONG WITH COOLER TEMPERATURES SUNDAY AND EARLY NEXT
WEEK. NOT MUCH MOISTURE WITH THIS SYSTEM...BUT A FEW SHOWERS MAY
DEVELOP OVER THE SIERRA CREST SATURDAY AFTERNOON AND THEN ACROSS THE
FAR NORTHERN AREAS OF THE CWA BY SUNDAY AFTERNOON.
&&

.AVIATION...FOR MCCARRAN...WINDS ARE EXPECTED TO REMAIN UNDER 8 KTS
THROUGH TONIGHT AND FAVOR A SOUTHWEST DIRECTION OVERNIGHT. FEW-SCT
CLOUDS AROUND 12K FEET WITH CLEAR OVERNIGHT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...FEW-SCT CLOUDS AROUND 12K FEET OVER THE EASTERN HALF OF
THE AREA WILL DISSIPATE THIS EVENING LEAVING CLEAR SKIES AREA WIDE
OVERNIGHT. SOUTH TO SOUTHWEST WINDS OVER SAN BERNARDINO...INYO...AND
ESMERALDA COUNTIES WILL BE AROUND 10-25 KTS INTO THIS EVENING THEN
DECREASE TO AROUND 10 KTS OR LESS OVERNIGHT. THE REMAINDER OF THE
AREA WILL SEE WINDS UNDER 10 KTS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM NOON TO 9 PM PDT TUESDAY FOR NVZ014-015.
AZ...NONE.
CA...NONE.
&&
&&

JENSEN/GORELOW

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 16, 3:22 AM PDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 AM PDT MON SEP 16 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-170700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
322 AM PDT MON SEP 16 2013 /322 AM MST MON SEP 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. GUSTY
SOUTH TO SOUTHWEST WILL DEVELOP TUESDAY AFTERNOON THEN AGAIN FRIDAY
AND SATURDAY. GUSTS WILL APPROACH 40 MPH IN SOUTH CENTRAL NEVADA
AND THE HIGHER MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Nevada, 2013Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.